Insulin pump infusion


(rachel) #1

I have an insulin pump and was changing my site in my stomach and right below where I put the new sight is purplish… I was wondering how likely it is to hit a vein in your stomach? I am terrified of hitting a vein and air getting into it… please help


(Dennis J. Dacey, PWD) #2

Rachel @rachparker89,
I’ve been told that hitting a vein is virtually impossible when placing the infusion set in “designated” areas of the abdomen.
That said, bleeding is possible - just as you get a drop of blood when doing a fingerstick BG check - there are not any veins in fingertips. How far below the infusion site is the purplish spot? It could be bruising …


(rachel) #3

It’s about 1 inch straight down and to the right


(Dennis J. Dacey, PWD) #4

Sorry it took so long for me to get back to you - I had a doctor to see and then lunch and discussion.
It sounds to me like some sort of contusion. If your BG readings are staying in range I’d assume the set is running ok and let it stay. I’ve had a few things like that and survived.